There are many options for you
thanks for choosing WWW.WWWW.WW
I am sorry to learn that you have so many problems. I shall try to help .
As you have described,your pain threshold has been low since childhood,
-you have many diseases having pain as main symptom,
-you have anxiety as well ,
-you have been receiving some antidepressants ,some causing side effects including suicidal ideas
- you have been on narcotic analgesics and hypnotics
1.One can do nothing about pain threshold as it varies from person to person and in the same person from time to time
2.COMT is an enzyme for metabolism
of monoamines . Your genetic makeup doesn't indicate that antidepressants acting by inhibiting the reuptake of serotonin,norepinephrine
or dopamine are not suitable for you. It means you will breakdown these chemicals faster than others so may need higher dose to get the same benefit
3.For inhibition of pain pathways and increase pain threshold, we need medicines who can increase levels of norepinephrine in nociceptive pathways so drugs like SNRI (Desvenlafaxine
,milnacepran) may be useful. These could help both in anxiety as well as in pain.
4.The fact that you have been given unsuccessful trials of many antidepressants raise some questions- did you develop stimulation ( antidepressant induced excitement) , or were they tried in adequate doses for adequate period of time) Specially in cases like you, they should be guided by the serum levels of medicines to make sure you are getting adequate dose and adequate time is a period of 8-10 weeks
5.There have been numerous studies and research in this field,esp in last 2-3 years. Now we have moved forward from the era of monoamine theories of depression . There are definite indications and strong data which tells the role of other chemicals like Glutamate , leading to newer molecules in the horizon.
I would suggest the following line of action for you
a.) Presently you are on medicines which have high risk of dependance. That is perhaps the reason your doctors are trying to take off sleep inducing valium and ambien. Some of your problems may be due to withdrawl effect from narcotic analgesics . Instead I personally would prefer to try baclofen sustained release for a short time to help you wean away from valium and ambien and dilaudid
b) I would prefer to try nortriptyline
with monitoring by serum levels for at least 8-10 weeks . Other medicines could be desvenlafaxine,duloxetine
c.) I would also assess you for the presence or absence of mood disorder
.If it is present, I would add a mood stabilizer
,helpful to control pain stimuli as well.
d) As for other options, I would try L methyl folate , rTMS, Lithium or thyroid supplementation to augument the effect of medicines
I hope this will help you a bit. I shall be glad to answer any more queries
DR SAATIISH JHUNTRRAA